Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 55, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 6, 2019, 4:22 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2019, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 6, 2019, 10:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 4 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:04 PM CDT | FLASH FLOOD | Claremore, OK | MEDIA REPORTED THAT E 490 ROAD IS CLOSED BETWEEN STATE HIGHWAYS 20 AND 66 DUE TO FLOODING. REPORT RECEIVED VIA SOCIAL MEDIA. |
| Jun 6, 5:13 PM CDT | FLASH FLOOD | Claremore, OK | CLAREMORE POLICE DEPARTMENT REPORTED ROAD CLOSURES DUE TO FLOODING INCLUDING ARCHER DRIVE BETWEEN STATE HIGHWAY 20 AND CHAMBERS AVE. CHAMBERS AVE. IS CLOSED BETWEEN ARCHER AND DUPONT STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WGUS54 KTSA 062122
FFWTSA
OKC131-145-070315-
/O.NEW.KTSA.FF.W.0055.190606T2122Z-190607T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
422 PM CDT Thu Jun 6 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Rogers County in northeastern Oklahoma...
Central Wagoner County in northeastern Oklahoma...
* Until 1015 PM CDT.
* At 421 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 3 inches of rain have
fallen for some areas. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Claremore... Wagoner...
Inola... Okay...
Porter... Tullahassee...
Taiwah... Tiawah...
Additional rainfall amounts of 1 to 3 inches are possible in
the warned area.
This includes Interstate 44 between mile markers 246 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3642 9544 3608 9544 3607 9540 3584 9525
3582 9526 3580 9554 3624 9560 3634 9581
3636 9581 3643 9573
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:23 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 6, 3:23 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
323 PM CDT Thu Jun 6 2019
.DISCUSSION...
Convection has been slowly filling in across parts of the forecast
area, ahead of upper low and focusing on low-level convergence
boundary noted in mesonet data across northeast OK into northwest
AR. Main concern this afternoon/evening will be localized
flooding, with slow moving storms capable of producing rainfall
rates exceeding 2"/hour. Not every location will experience heavy
rainfall given the scattered nature, but some spots could receive
a quick 3-4" of rain. Given the wet ground conditions, rapid onset
flash flooding will be an issue the remainder of the day.
The upper low will shift east into AR by Friday, although
wraparound moisture and daytime heating will result in scattered
showers/thunderstorms mainly along and east of Highway 75.
Precipitation chances will taper off Friday night with the loss
of heating.
A drier/cooler airmass will move into the region Sunday night into
Monday, with an extended period of below normal temperatures
expected through the remainder of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 83 65 86 / 60 50 10 0
FSM 66 83 67 86 / 60 70 20 10
MLC 64 81 65 85 / 40 40 10 0
BVO 65 83 64 85 / 60 50 10 0
FYV 64 79 63 82 / 70 70 20 20
BYV 64 78 64 82 / 70 70 30 20
MKO 65 81 65 85 / 60 60 10 10
MIO 65 82 64 84 / 70 60 20 10
F10 64 81 65 86 / 50 40 10 0
HHW 66 82 67 86 / 50 40 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ049-053>076.
AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...06
LONG TERM....18Hazardous weather outlook, Jun 6, 12:32 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1232 PM CDT Thu Jun 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1232 PM CDT Thu Jun 6 2019 ...HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Most of eastern Oklahoma and western Arkansas. ONSET...After 3 pm. FLASH FLOOD. RISK...Limited. AREA...eastern Oklahoma and western Arkansas. ONSET...After 3 pm. HEAVY RAIN. RISK...Elevated. AREA...eastern Oklahoma and western Arkansas. ONSET...After 3 pm. DISCUSSION... Widespread showers and thunderstorms will develop across eastern Oklahoma and western Arkansas this Afternoon and continue into Tonight as an upper level low moves across the region. The showers and thunderstorms will be slow-moving, efficient rain producers, and will likely result in localized quick-onset flash flooding. There will also be some threat of rises on areas streams and rivers, depending on where the heaviest rains fall. In addition to heavy rain, some stronger cells may produce marginally severe hail and wind gusts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY through Wednesday...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms will continue to gradually decrease in coverage through Saturday, with some threat of locally heavy rainfall continuing. Dry and cooler weather will prevail for the early part of next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor ongoing weather conditions, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jun 6, 4:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD TULSA 36.13N 95.92W
06/06/2019 TULSA OK BROADCAST MEDIA
CAR STALLED IN 3 FEET OF WATER ON SKELLY DRIVE NEAR I-44
AND MEMORIAL AVENUE
&&
SFPLocal storm report, Jun 6, 4:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD TULSA 36.13N 95.92W
06/06/2019 TULSA OK NWS EMPLOYEE
STREET FLOODING ACROSS MUCH OF CITY OF TULSA. TULSA
MESONET REPORTED 3.12 INCHES OF RAIN IN THE PAST HOUR.
0407 PM HEAVY RAIN TULSA 36.13N 95.92W
06/06/2019 M3.12 INCH TULSA OK MESONET
MEASURED IN ONE HOUR AT THE TULSA MESONET STATION
&&
DMJSpecial weather statement, Jun 6, 4:10 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 410 PM CDT Thu Jun 6 2019 OKZ060-061-067-062145- Tulsa OK-Rogers OK-Wagoner OK- 410 PM CDT Thu Jun 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... NORTHWESTERN WAGONER AND NORTHEASTERN TULSA COUNTIES UNTIL 445 PM CDT... At 410 PM CDT, a strong thunderstorm was located 3 miles south of Verdigris, moving northwest at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Tulsa... Claremore... Owasso... Catoosa... Verdigris... Inola... Taiwah... Tiawah... This includes Interstate 44 between mile markers 234 and 255. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3615 9553 3610 9574 3633 9594 3643 9547 TIME...MOT...LOC 2110Z 154DEG 16KT 3619 9567
Local storm report, Jun 6, 4:13 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD TULSA 36.13N 95.92W
06/06/2019 TULSA OK BROADCAST MEDIA
CAR SUBMERGED IN 4 FEET OF WATER NEAR 11TH STREET AND
SHERIDAN ROAD
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:07 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore | 5 hr |
| Jun 6, 3:20 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 22 hr |
| Jun 6, 8:44 AM CDT | River Flood Warning | TSA | LeFlore | 47 hr |
| Jun 6, 1:36 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jun 6, 1:54 PM CDT | River Flood Advisory | TSA | Cherokee | 13 hr |
| Jun 6, 2:36 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jun 6, 2:37 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa | 3 hr |
| Jun 6, 3:20 PM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Pawnee, Rogers and 2 more | 6 hr |
| Jun 6, 4:10 PM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| Jun 6, 5:06 PM CDT | Flash Flood Warning | TSA | Adair, LeFlore, Sequoyah | 6 hr |
| Jun 6, 5:36 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 6 hr |
| Jun 6, 6:00 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Rogers | 5 hr |
| Jun 6, 6:46 PM CDT | Areal Flood Warning | TSA | Osage, Rogers, Tulsa, Wagoner | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.